MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK®2 YST TEST KIT

BIOMERIEUX INC. VITEK®2 YST TEST KIT
Catalog Number 21343
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of discrepant results associated with vitek®2 yst test kit (reference 21343).The customer reported misidentification of candida auris on vitek®2 v7.01 system.Customer performed external ring trial for candida.One of the strains should be candida auris, which is not included in the current customer knowledge base.The customer reported getting a 94% result of candida haemulonii on vitek® 2 and 99.9% on vitek® ms.There is no patient associated with this test sample because it was for an external ring trial.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in (b)(6) had notified biomérieux of discrepant results associated with vitek®2 yst test kit (reference 21343).The customer reported a misidentification of candida auris on vitek®2 v7.01 system.The customer reported getting a result of candida haemulonii.An internal biomérieux investigation was performed.Neither the customer's strain nor raw data were available for further evaluation.Candida auris is not a claimed species for the yst card in software version 7.01.When an isolate is tested in the yst card, it will attempt to match the reactions to known reaction patterns stored in the knowledge base.If the reaction pattern of an unclaimed species is tested and matches those in the knowledge base with a high degree of confidence, a misidentification can occur.The vitek 2 product labeling contains the following warning in the limitations section: testing of unclaimed species may result in an unidentified result or a misidentification.Candida auris is available as a claimed species in software version 8.01.Vitek 2 yst test kit, lot # 2430456103 met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK®2 YST TEST KIT
Common Device Name
VITEK®2 YST TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
st. louis MO 63042
MDR Report Key7330866
Report Number1950204-2018-00099
Device Sequence Number147989
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2019
Device Catalogue Number21343
Device Lot Number2430456103
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1